MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip was broken.A direxion hi flo infusion catheter and non-bsc guidewire wire were selected for use in a prostate embolization procedure.After the direxion catheter had been inserted into the patient, the non-bsc guidewire was inserted into the catheter.The physician felt something unusual and decided to remove both the catheter and guidewire.The proximal tip of the catheter was damaged.The inner layer appeared broken.A new device, same model, was selected to complete the procedure.The patient experienced no adverse effects and was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned product consisted of a direxion hi flo microcatheter with a y-connector on the sheath/device.Inspection revealed the outer shaft fractured 6.6 cm from the tip with the inner shaft stretched in-between the outer fracture.Inspection of the rest of the device found no other damage or defect.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9453213
Report Number2134265-2019-15410
Device Sequence Number19605714
Product Code KRA
UDI-Device Identifier08714729839576
UDI-Public08714729839576
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0023591705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT HI-TORQUE COMMAND PERIPHERAL GUIDEWIRE; ABBOTT HI-TORQUE COMMAND PERIPHERAL GUIDEWIRE